News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Recurring acne-like symptoms on both sides of chin


 flat - Sat Jul 31, 2010 7:39 pm

I am a 31-year-old male. As a teenager I had acne problems, so I used more times Accutane and sometimes antibiotics for months. But 6-7 years ago the random acne spots almost cleared from my face and an other acne-like symptom started to develop.

It is localized on the two sides of my chin, or I could say on the jowl-line of my face: the skin is dry, red, itchy, inflamed, I feel pain "inside my skin" around that area and periodically pus-containing spots appear.

I am sure that it is not normal acne, I visited more dermatologists, they told me different diagnoses and sometimes prescribed oral antibiotics - it is Tetralysal or Dalacin capsule (latter contains clindamycin).

Fortunatelly these help after 3-5 days, but AFTER FINISHING THE ORAL ANTIBIOTICS THE PROBLEM REOCCURS IN A WEEK (I attach a picture, I took it in a bad-bad moment of this "cycle").

Image

Other parts of my body is not affected, just my facial skin area. Based on all these I am completely puzzled. I have read a lot, I have changed my diet, I use electric trimmer once per every 4 days (the blade does not touch my skin), I am very deliberate with my skin hygiene, I have changed my washing powder, I have tried a lot of skin cleaner solutions but the problem always comes back.

Could You please give me a clue, what is the diagnose of my problem?

Thank You very much and all the best wishes!
 Dr.M.jagesh kamath - Wed Aug 04, 2010 11:24 am

User avatar Hello,In patients who are treated for Acne or folliculitis for long term with antibiotics for gram positive bacterial infections,there is an overgrowth of gram negative pathogens in some.Especially the anterior nares and the face these organisms take over, resulting in a "gram negative folliculitis", not responding to standard medication.A culture and sensitivity test would give here the diagnosis.Sebaceceous secretions promote growth of these organisms, isoretinoin is used also here with good results- and it does, presumably by controlling seborrhea.But it should be diagnosed first before prescription, and should be taken after proper precautions taken.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here